MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-50-040-120-P6
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577); Patient-Device Incompatibility (2682); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual and functional inspection was performed on the returned device.The reported deployment issue and resistance were unable to be confirmed as the stent had already been fully deployed.The tip separation was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that during a procedure of the moderately calcified, proximal right superficial femoral, after vessel pre-dilatation, the supera stent was half-way deployed when the thumbslide rachet slipped and the stent could not be deployed.Multiple steps were taken to re-engage the mechanism when the tip detached.The stent eventually was fully deployed with the tip in the vessel; however, with a suboptimal apposition.A snare device was used to retrieve the detached tip from the vessel.Additionally, during the tip retrieval attempts, a non-abbott guide wire tip became dislodged and detached.This was a tandem procedure and the patient was scheduled for a vascular surgical intervention unrelated to the stent procedure.During the surgery, the guide wire tip was removed along with the supera stent.There was no reported adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7771008
Report Number2024168-2018-06160
Device Sequence Number19287455
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public08717648211737
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberS-50-040-120-P6
Device Lot Number8041761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight75